We present the case of a patient in his 80s receiving gemcitabine-cisplatin therapy for bladder cancer who developed neutropenia and was treated with filgrastim. In 10 days, the patient developed a mild fever with left jaw claudication and right knee arthritis. Contrast-enhanced CT findings indicated aortitis. Prednisolone was started for granulocyte colony-stimulating factor (G-CSF)-induced aortitis, and symptoms and elevated serum inflammatory markers resolved rapidly, allowing early discontinuation of prednisolone. Right knee arthritis relapsed at the initial follow-up. Contrast-enhanced CT revealed aortitis had disappeared. Therefore, recurrence of G-CSF-induced arthritis was suspected; prednisolone was resumed for 29 days without relapse. Most previous reports of G-CSF-induced aortitis have described inflammation of the aorta, carotid arteries and subclavian arteries; however, G-CSF-induced aortitis may present with more peripheral symptoms, such as temporal arteritis and knee arthritis. Furthermore, G-CSF-induced aortitis reportedly responds well and rapidly to prednisolone, although early discontinuation may lead to relapse.
- General practice / family medicine
- Unwanted effects / adverse reactions
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.